MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MSPHERE 10 PLAT 8MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MSPHERE 10 PLAT 8MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number SSR180825-20
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The device lot number is not available / not reported.The expiration date of the device is not known.(b)(6).The initial reporter email address is not available / was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The device manufacture date is not known as the device lot number is not available / not reported.This information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an aneurysm embolization procedure, the complaint coil, an 8mm x 25cm micrusphere xl coil (ssr18082520 / lot# unknown) failed to detach.The physician replaced the detachment control box (dcb) but the coil still would not detach.There was no report of any patient adverse event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 20 july 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to make a correction to the brand name, catalog and unique identifier (udi) of the complaint product.On 19 august 2021, additional information was received.The information indicated that the product code (catalog number) of the complaint product was incorrectly documented.The catalog number was incorrected reported as ssr18082520.This is associated with the micrusphere xl 8mm x 25cm.The correct catalog number is sph10082520; this is associated with the brand name msphere 10 plat 8mm x 25cm.The correct udi associated with this brand name / catalog number is 00878528003618.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.The correct catalog number is sph10082520; this is associated with the brand name msphere 10 plat 8mm x 25cm.The correct udi associated with this brand name / catalog number is 00878528003618.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an aneurysm embolization procedure, the complaint coil, an 8mm x 25cm micrusphere xl coil (ssr18082520 / l10752) failed to detach.The physician replaced the detachment control box (dcb) but the coil still would not detach.There was no report of any patient adverse event.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 8mm x 25cm micrusphere xl coil was received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed kinked at 64 inches from the proximal end.No other damage nor anomaly was observed during the visual inspection.Microscopic inspection was performed.The embolic coil was observed in good, normal condition.Functional evaluation: the resistance of the returned complaint device was measured with a multimeter.The initial resistance is measured to be 52.4 o; this is within the specification range of 48.5 o ¿ 56.0 o.The complaint device was connected to a lab detachment control box (dcb) and a lab sample enpower control cable.The power was turned on.The system ready light became illuminated.The detach button was pressed and the embolic coil detached without any issue.A review of the manufacturing documentation associated with this lot (l10752) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that during the procedure, the 8mm x 25cm micrusphere xl coil failed to detach.The reported issue was not confirmed based on the functional evaluation and analysis performed on the returned complaint device.The resistance of the device was measured and confirmed to be within the specification range.Functional testing performed with the lab dcb and enpower control cable demonstrated that the device functioned as it was supposed to; the system ready light illuminated when the power was turned on and the embolic coil detached when the detach button was pressed.The dpu was observed kinked, however, the condition of the dpu was not related to the reported issue of the device not able to be detached.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: d.4, g.3, g.6, h.2, h.3, h.4, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MSPHERE 10 PLAT 8MMX25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11942776
Report Number3008114965-2021-00210
Device Sequence Number4226997
Product Code KRD
UDI-Device Identifier00878528009979
UDI-Public00878528009979
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K073442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberSSR180825-20
Device Catalogue NumberSPH10082520
Device Lot NumberL10752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/20/2021
08/02/2021
08/19/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date07/20/2021
08/02/2021
08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1